# SDR CA960315003

- Difficulty date: March 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 727-25
- Engine: Pwa JT8D7B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Duct Torn
- Location: Igniter Flange
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION, BROKEN METAL WAS FOUND IN THE COWL OF #3 ENGINE. FURTHER INSPECTION REVEALED AN APPROXIMATELY 3 SQ.IN. HOLE AND A 8"X4" TEAR AT THE APPROXIMATELY 3 O'CLOCK POSITION OF THE BYPASS DUCT WHERE THE IGNITOR FLANGE IS MOUNTED. LOOKING FORWARD THROUGH THE HOLE, IT COULD BE SEEN THAT THE DIFFUSER CASE WAS RUPTURED AND THE HEAT SHIELD BURNT AWAY. THERE WERE NO PILOT REPORTS OF ANY PROBLEMS WITH THE ENGINE EXCEPT A 50 DEGREES HIGHER EGT TEMPERATURE. THE LAST VISUAL INSPECTION OF THE ENGINE WAS CARRIED OUT 21 HOURS PRIOR. TOTAL TIME SINCE LAST SHOP VISIT WAS 5900 HOURS.
